New Jersey, 2015

Flash Flooding and Heavy Rain in New Jersey, July 14, 2015

July 14, 2015 · NWS PHI · 5 events in 4 counties and zones

Thunderstorms with heavy rain preceding and accompanying a warm front caused flash flooding in adjoining sections of Salem and Cumberland Counties as well as some poor drainage flooding in parts of southern Gloucester, southern Camden and northern Atlantic Counties. Doppler Radar estimates as well as actual storm total estimates reached 3 to 4 inches where the flash flooding occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Thunderstorms with heavy rain preceding and accompanying a warm front caused flash flooding in adjoining sections of Salem and Cumberland Counties as well as some poor drainage flooding in parts of southern Gloucester, southern Camden and northern Atlantic Counties. Doppler Radar estimates as well as actual storm total estimates reached 3 to 4 inches where the flash flooding occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 14, 3:27 AM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 14, 3:27 AM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 AM EDT TUE JUL 14 2015

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH OVER OUR REGION TODAY. BY TONIGHT, A
COLD FRONT WILL BEGIN TO SWEEP INTO THE REGION, MOVING OFF SHORE BY
WEDNESDAY AFTERNOON. COOL HIGH PRESSURE BUILDS IN FOR THE REMAINDER
OF THE WORK WEEK. ANOTHER WARM FRONT MAY MOVE INTO THE REGION THIS
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
STARTING TO SEE THE BETTER THETA-E ADVECTION TAKE PLACE WITH SOME
ELEVATED INSTABILITY ACROSS DELMARVA WESTWARD TOWARDS BALTIMORE.
ONGOING MCS ACTIVITY WELL TO OUR WEST-SOUTHWEST WILL CONTINUE TO
DIVE TOWARDS THE CAROLINAS THIS MORNING. THEN WE SET THE STAGE FOR
INCREASING SOUTHERLY FLOW AS THE SURFACE WARM FRONT LIFTS THROUGH
THE REGION LATER ON MORNING/EARLY AFTERNOON. THE SOUTHERN HALF OF
THE CWA WILL SEE THE BEST/MOST INSTABILITY DEVELOP BY LATE THIS
AFTERNOON AHEAD OF A PASSING SHORTWAVE ALOFT AND COLD POOL TIED TO
CLOSED MID-LEVEL LOW PRESSURE.

PWATS SURGE UPWARDS OF 2 TO 2.25 INCHES THIS AFTERNOON IN THE WARM
SECTOR. LEE SURFACE TROUGH COMING THROUGH NORTHERN MARYLAND WILL ACT
AS THE FOCUS FOR AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS OUR
SOUTHERN ZONES, WHILE THE WARM FRONT CONTINUES TO LIFT THROUGH TO
OUR NORTH. MLCAPE VALUES INCREASE TO AROUND 1200J/KG LATER THIS
AFTERNOON/EVENING WHILE THE DEEP LAYER SHEAR REMAINS RATHER WEAK, ON
THE ORDER OF 20 KNOTS OR SO. THINKING THAT A MAJORITY OF THE
CONVECTIVE ACTIVITY WILL NOT OCCUR UNTIL THE EVENING HOURS ACROSS
DELMARVA AND POINTS NORTH INTO THE PHILLY METRO AREA...MUCH LIKE HOW
THE EVENTS UNFOLDED LAST THURSDAY.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
A FEW THINGS WE WERE CONCERNED ABOUT FOR THE LATE EVENING INTO THE
OVERNIGHT TIMEFRAME. THE THREAT OF SEVERE THUNDERSTORMS, MAINLY A
SEVERE WIND THREAT, WITH THE POTENTIAL FOR FLASH FLOODING AND WHERE
THE HOTSPOTS WOULD BE.

IN TERMS OF SEVERE THUNDERSTORMS, THE SOUTHERN HALF OF THE CWA IS
THE PRIME TARGET GIVEN THEY WILL HAVE THE MOST TIME TO DESTABILIZE
THROUGH PEAK HEATING WITH THE WARM FRONT TO THE NORTH. A BETTER
FOCUS FOR INITIATION ALONG A LEE SURFACE TROUGH AND BETTER MOISTURE
POOLING WITH SLIGHTLY STRONGER BULK SHEAR. FORECAST SOUNDINGS DO
SHOW A RATHER JUICY AIRMASS WILL BE IN PLACE BY LATE AFTERNOON WITH
SOME MID-LEVEL DRYING EXPECTED. MID-LEVEL LAPSE RATES LOOK TO BE ON
THE ORDER OF 6C/KM, SO DECENT WHILE THE LOW-LEVEL LAPSE RATES ARE
DRY ADIABATIC...STRONG DOWNBURST WINDS APPEARS TO BE THE GREATER
THREAT THIS EVENING. CAN NOT RULE OUT SOME HAIL BUT WITH THE WET
BULB ZERO BEING NEARLY RIGHT AT THE FREEZING LEVEL WOULD THINK HAIL
WOULD BE A LESSER THREAT.

IN TERMS OF FLASH FLOODING, WITH A DEEP WARM CLOUD LAYER IN PLACE OR
ADVECTING INTO THE REGION AND HIGHER PWATS, ANY STORMS THAT DO FORM
THIS EVENING INTO THE OVERNIGHT HOURS WILL BE VERY EFFICIENT RAIN
PRODUCERS. A WEAK WAVE OF LOW PRESSURE IS EXPECTED TO MOVE THROUGH
THE REGION LATE TONIGHT HELPING TO INCREASE THE LOW-LEVEL LIFT,
AFTER MOST OF THE MLCAPE IS USED UP. THE QUESTION THEN BECOMES WHERE
WOULD BE THE BETTER SPOTS FOR FLASH FLOOD POTENTIAL. ACROSS OUR
WESTERN ZONES WE HAVE LOWER FFG NUMBERS AND A BETTER QPF SIGNAL FOR
HEAVIER RAIN. WHILE ACROSS THE EASTERN ZONES, THE SANDIER SOIL
TYPICALLY KEEPS FFG HIGHER WITH LESS OF A QPF SIGNAL. ITS A TOUGH
CALL AS WE HAVE SEEN SEVERAL SCENARIOS PAINT A BETTER QPF SIGNAL
ACROSS THE WESTERN ZONES ONLY TO HAVE THE EASTERN ZONES GET ROCKED
BY TRAINING CELLS...ANYONE REMEMBER AUGUST 12-13, 2014? FOR THE TIME
BEING WE HAVE LITTLE CONFIDENCE ON THIS SETUP PRODUCING MORE THAN A
FEW ISOLATED POCKETS OF POOR DRAINAGE, SMALL STREAM FLOODING SO WE
FOREGO THE FLASH FLOOD WATCH, BUT WE CAN ADDRESS THE NEED OVER THE
NEXT 6 TO 12 HOURS AS IT LOOKS LIKE A LATE EVENING TIL EARLY
WEDNESDAY MORNING EVENT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WEDNESDAY/WEDNESDAY EVENING... COLD FRONT SWEEPS THROUGH THE
REGION, BRINGING ONE LAST CHANCE FOR SHOWERS AND STORMS. AT THIS
POINT, EXPECT THE HYDRO CONCERNS TO BE DECREASING THROUGH THIS
PERIOD, AS THERE APPEARS TO ONLY BE A BRIEF OPPORTUNITY FOR
HEAVIER RAIN WITH THE FRONT AND DRY AIR ADVECTION WILL ALREADY BE
OCCURRING IN THE MID AND UPPER LEVELS. SEVERE THREAT APPEARS
LIMITED, ALTHOUGH THERE IS SOME CONCERN FOR AN INCREASING
DOWNBURST THREAT WITH THE PREVIOUSLY MENTIONED DRY AIR ADVECTION
ALOFT. AS FAR AS TIMING OF THE FRONT, THE GFS APPEARS TO BE A BIT
OF A FAST OUTLIER AMONG THE 00Z MODELS. THEREFORE, TRENDED TEMPS
AND POPS TO A CONSENSUS MODEL BLEND THROUGH THIS PERIOD.

THURSDAY AND FRIDAY...APPEAR TO BE QUITE NICE WEATHER WISE AS A
COOLER CANADIAN HIGH BUILDS IN THROUGH THIS PERIOD, LEAVING US
WITH MOSTLY DRY CONDITIONS AND TEMPS SLIGHTLY BELOW NORMAL.

SATURDAY THROUGH TUESDAY...UPPER LEVEL PATTERN TRANSITIONS BACK TO
A RATHER FAST ZONAL PATTERN. AS SUCH, COULD HAVE A SERIES OF UPPER
LEVEL SHORT WAVE TROUGHS NOT TO MENTION A PAIR OF SURFACE FRONTS
CROSS OVER THE REGION THROUGH THIS TIME. AS IS TYPICAL FOR THIS
PATTERN HOWEVER, THERE ARE CONSIDERABLE DIFFERENCES BETWEEN MODELS
AND RUN TO RUN WITH THE TIMING OF INDIVIDUAL FEATURES. THEREFORE,
HAVE STAYED CLOSE TO THE PREVIOUS FORECAST WITH LOWER END CHANCES
FOR PRECIP THROUGH THIS PERIOD.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TODAY...MOSTLY VFR. A FEW POCKETS OF MVFR CIGS AND VSBSY WILL BE
AROUND THIS MORNING, AIDED BY MODERATE TO HEAVY RAIN SHOWERS. LIGHT
EASTERLY WINDS WILL VEER TOWARDS THE SOUTHEAST AND FINALLY THE SOUTH
BY THIS AFTERNOON AS SURFACE WARM FRONT MOVES THROUGH. CEILINGS WILL
REMAINS AROUND 5KFT BUT SHOULD SCATTER OUT WITH INCREASED HEATING
THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS MAY AFFECT OUR
TERMINALS AGAIN LATER THIS AFTERNOON/EVENING TIMEFRAME. DID HAVE THE
CONFIDENCE ON TIMING OF ANY TSRA SO WITH-HELD THE MENTION AT THE
MOMENT.

TONIGHT...MVFR/IFR POSSIBLE WITH MORE SHOWERS AND POSSIBLE
THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. WINDS VEER TOWARDS THE
WEST LATE TONIGHT AND WE BEGIN TO DRY OUT FROM WEST TO EAST. THIS
SHOULD ALSO ALLOW CEILINGS TO REBOUND BACK TO VFR.

OUTLOOK...

WEDNESDAY...STARTING MVFR OR POSSIBLY IFR WITH SHRA AND TSRA, BUT
IMPROVING QUICKLY TO VFR BEHIND A COLD FRONT.

WEDNESDAY NIGHT THROUGH FRIDAY...PRIMARILY VFR.

SATURDAY...MOSTLY VFR, BUT MVFR IS POSSIBLE WITH ANY SHRA OR TSRA

&&

.MARINE...

SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH TONIGHT. A
WARM FRONT WILL LIFT ACROSS STALL NEAR THE SOUTHERN WATERS TODAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE DAY
TUESDAY, WHICH COULD PRODUCE LOCALLY GUSTY WINDS.

OUTLOOK...

WEDNESDAY THROUGH THURSDAY...CONDITIONS NEAR OR JUST ABOVE SCA
CRITERIA ARE LIKELY ON THE ATLANTIC WATERS FOR AT LEAST A PORTION OF
THIS PERIOD. IN ADDITION, GUSTY WINDS WILL BE POSSIBLE WIT ANY
STORMS WEDNESDAY OR WEDNESDAY NIGHT.

FRIDAY THROUGH SATURDAY...WINDS AND SEAS SHOULD REMAIN BELOW SCA
CRITERIA.

&&

.TIDES/COASTAL FLOODING...
WITH THE FULL MOON TOMORROW, EXPECT TO SEE A COUPLE OF ABOVE NORMAL
HIGH TIDE CYCLES. FIRST, WITH LIMITED ON SHORE FLOW OVER THE NEXT 48
HOURS, THE HIGH TIDE CYCLE LATE TODAY AND AGAIN LATE TOMORROW, TIDES
ARE EXPECTED TO BE JUST BELOW MINOR FLOODING THRESHOLDS. WINDS WILL
SHIFT AGAIN ON THURSDAY RESULTING IN A STRONGER ON SHORE COMPONENT.
AS SUCH, THE HIGH TIDE ON THURSDAY EVENING/EARLY FRIDAY MORNING, MAY
BE RIGHT AT MINOR FLOODING THRESHOLDS. THERE REMAINS SOME
UNCERTAINTY WITH THE WINDS, AND THUS THE TIDE GUIDANCE, SO WILL
CONTINUE TO WATCH THIS PERIOD CLOSELY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...JOHNSON
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...JOHNSON
AVIATION...HEAVENER/JOHNSON
MARINE...HEAVENER/JOHNSON
TIDES/COASTAL FLOODING...JOHNSON
Hazardous weather outlook, Jul 14, 2:55 AM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 AM EDT TUE JUL 14 2015

NJZ001-007>010-012>015-017>020-022-025>027-PAZ054-055-060>062-070-
071-101>106-150800-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
355 AM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT COULD PRODUCE HEAVY
RAIN LEADING TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT FOR HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING MAY
CONTINUE INTO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-150800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-
355 AM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT COULD PRODUCE HEAVY
RAIN LEADING TO LOCALIZED FLASH FLOODING.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY
AND TONIGHT. THE PRIMARY HAZARD WILL BE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT FOR HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING MAY
CONTINUE INTO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-150800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
355 AM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

SOME STRONG THUNDERSTORMS WITH WIND GUSTS NEAR OR ABOVE 35KT ARE
POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE AGAIN ON WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 14, 3:11 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 AM EDT TUE JUL 14 2015

DEZ002-NJZ016-021-140845-
KENT-CUMBERLAND-SALEM-
411 AM EDT TUE JUL 14 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KENT...
SOUTHWESTERN SALEM AND NORTHWESTERN CUMBERLAND COUNTIES...

AT 410 AM EDT...A STRONG THUNDERSTORM WAS OVER GREENWICH...OR 8 MILES
WEST OF BRIDGETON...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRIDGETON...PENNSVILLE...SALEM...ALLOWAY...QUINTON...GREENWICH...
SHILOH...SEABROOK FARMS...HANCOCKS BRIDGE...WOODLAND BEACH AND
NEWPORT MEADOWS.

HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3961 7548 3958 7548 3961 7544 3961 7519
      3930 7526 3929 7530 3936 7539 3932 7546
      3931 7543 3931 7549 3934 7549 3934 7545
      3938 7540 3939 7544 3935 7549 3940 7543
      3950 7553 3957 7551 3961 7554
TIME...MOT...LOC 0810Z 181DEG 16KT 3939 7538

SFJ
Special weather statement, Jul 14, 3:24 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 AM EDT TUE JUL 14 2015

DEZ001-MDZ008-PAZ101-102-140900-
NEW CASTLE-CECIL-CECIL-EASTERN CHESTER-WESTERN CHESTER-
424 AM EDT TUE JUL 14 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW CASTLE...
CENTRAL CECIL AND SOUTHWESTERN CHESTER COUNTIES...

AT 423 AM EDT...A STRONG THUNDERSTORM WAS OVER PLEASANT HILL...OR 7
MILES NORTHWEST OF ELKTON...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 30 MPH AND FREQUENT LIGHTNING IS POSSIBLE WITH THIS
STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...NEWARK...ELKTON...CALVERT...ELSMERE...KENNETT SQUARE...
OXFORD...PARKESBURG...NORTH EAST...WEST GROVE...RISING SUN...
CHARLESTOWN...NEWPORT...PLEASANT HILL...HOMEVILLE...MOUNT VERNON...
WOODLAWN...LADENBERG...NORTH STAR AND HOLLYWOOD BEACH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3972 7620 3972 7614 3974 7612 3973 7610
      3976 7606 3983 7604 3987 7599 3995 7600
      4002 7594 3973 7553 3947 7595 3950 7599
      3952 7598 3955 7605 3970 7622
TIME...MOT...LOC 0823Z 221DEG 16KT 3968 7591

SFJ
Special weather statement, Jul 14, 3:49 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
449 AM EDT TUE JUL 14 2015

NJZ016-017-021-140930-
GLOUCESTER-CUMBERLAND-SALEM-
449 AM EDT TUE JUL 14 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SALEM...SOUTH
CENTRAL GLOUCESTER AND NORTHWESTERN CUMBERLAND COUNTIES...

AT 449 AM EDT...A STRONG THUNDERSTORM WAS OVER SHILOH...OR NEAR
BRIDGETON...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VINELAND...MILLVILLE...BRIDGETON...ALLOWAY...NEWFIELD...ELMER...
GREENWICH...SHILOH...MALAGA...FAIRTON...NEWPORT MEADOWS...OLIVET...
SEABROOK FARMS...ROSENHAYN AND CENTERTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3945 7544 3970 7525 3953 7497 3936 7520
      3933 7527 3936 7531 3936 7532 3938 7533
      3943 7540 3942 7541 3943 7541 3943 7542
TIME...MOT...LOC 0849Z 219DEG 15KT 3945 7529

SFJ

The radar

The Dover AFB radar (KDOX), 79 km away, was scanning. The volume nearest the first event began at 10:06 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 2 heavy rain. Local standard time, as filed.

Flash Flood, Cumberland

When
July 14, 5:05 AM EST to 8:30 AM EST
Where
Cumberland County, 0.3 mi SW of Deerfield Street to 0.71 mi SE of Deerfield Street
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.516, -75.233

Torrential rains from thunderstorms caused flash flooding along New Jersey State Route 77 in the Parsonage Run basin in Upper Deerfield Township between County Routes 540 and 611 during the early morning of the 14th. The roadway was flooded and closed. It reopened later that morning. Event totals included 3.95 inches in Upper Deerfield Township and 3.41 inches in Seabrook Farms.

Heavy Rain, Gloucester

When
July 14, 9:00 AM EST to 10:30 AM EST
Where
Gloucester County, 0.95 mi W of Janvier
Reported by
CoCoRaHS
Coordinates
39.600, -75.038

Heavy rain from thunderstorms fell across extreme southern Gloucester County during the late morning of the 14th. A CoCoRaHS observer measured 2.94 inches of rain.

Heavy Rain, Camden

When
July 14, 9:30 AM EST to 11:00 AM EST
Where
Camden County, 0.13 mi W of Winslow
Reported by
Trained Spotter
Coordinates
39.650, -74.872

Heavy rain from thunderstorms caused poor drainage flooding along New Jersey State Route 73 near its intersection with the Atlantic City Expressway during the late morning of the 14th in Winslow Township. Water was about 1 foot deep in spots on the roadway. Doppler Radar storm total estimates were around an inch and a half. In nearby Hammonton in Atlantic County, 1.67 inches of rain fell.

Flash Flood, Salem

When
July 14, 9:48 AM EST to 12:00 PM EST
Where
Salem County, 0.46 mi E of Daretown to 0.28 mi SSE of Daretown
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.600, -75.261

Torrential rains from thunderstorms caused flash flooding in Upper Pittsgrove Township. Within the Alloway Creek basin, flooding closed the intersections of Newkirk Station and Daretown Roads. Doppler Radar storm total estimates exceeded 3 inches within the township.

Flash Flood, Salem

When
July 14, 10:00 AM EST to 12:30 PM EST
Where
Salem County, 2.26 mi NE of Elmer to 1.45 mi S of Monroeville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.600, -75.147

Torrential rains from thunderstorms caused flash flooding in Elmer and adjacent parts of Pittsgrove Township. Within the Muddy Run basin, flooding forced the closure of U.S. Route 40 in Elmer. Doppler Radar storm total estimates reached 4 inches in and around Elmer.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595366, 595373, 595374, 595371, 595372.